Journal of Fourier Analysis and Applications

, Volume 25, Issue 6, pp 2877–2898 | Cite as

The Stability of Wavelet-Like Expansions in \(A_\infty \) Weighted Spaces

  • Michael WilsonEmail author


We prove \(L^p\) boundedness in \(A_\infty \) weighted spaces for operators defined by almost-orthogonal expansions indexed over the dyadic cubes. The constituent functions in the almost-orthogonal families satisfy weak decay, smoothness, and cancellation conditions. We prove that these expansions are stable (with respect to the \(L^p\) operator norm) when the constituent functions suffer small dilation and translation errors.


Littlewood–Paley theory Almost-orthogonality Weighted norm inequality Bounded mean oscillation Singular integral operators 

Mathematics Subject Classification

42B25 primary 42B20 secondary 



The author is glad to express his deep gratitude to the anonymous referees, whose careful reading spotted many typographical errors, and whose detailed and insightful comments on style and structure greatly improved the paper’s readability. Also, thanks to them, the author has begun to think about this work, and its relation to other results, in ways that had not occurred to him before. Thank you!


  1. 1.
    David, G., Journé, J.-L.: A boundedness criterion for generalized Calderón–Zygmund operators. Ann. Math. 120, 371–397 (1984)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Frazier, M., Jawerth, B., Weiss, G.: Littlewood-Paley Theory and the Study of Function Spaces, CBMS Regional Conference Series in Mathematics 79. American Mathematical Society, Providence (1991)Google Scholar
  3. 3.
    Garcia-Cuerva, J., Rubio de Francia, J.L.: Weighted Norm Inequalities and Related Topics. North-Holland, Amsterdam (1985)zbMATHGoogle Scholar
  4. 4.
    Hytönen, T.: The sharp weighted bound for general Calderón–Zygmund operators. Ann. Math. 175, 1473–1506 (2012)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Hytönen, T., Lacey, M.T.: The \(A_p-A_\infty \) inequality for general Calderón–Zygmund operators. Indiana Univ. Math. J.l 61, 2041–2052 (2012)CrossRefGoogle Scholar
  6. 6.
    Hytönen, T., Triel, S., Volberg, A.: Sharp weighted estimates for dyadic shifts and the \(A_2\) conjecture. J. Reine Angew. Math. 687, 43–86 (2014)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Lerner, A.K.: A simple proof of the \(A_2\) conjecture. Int. Math. Res. Notes 14, 3159–3170 (2013)CrossRefGoogle Scholar
  8. 8.
    Stein, E.M.: Singular Integrals and Differentiability Properties of Functions. Princeton University Press, Princeton (1970)zbMATHGoogle Scholar
  9. 9.
    Stein, E.M.: Harmonic Analysis. Princeton University Press, Princeton (1993)Google Scholar
  10. 10.
    Tchamitchian, P.: Wavelets and Differential Operators. In: Daubechies, I. (ed.) Different Perspectives on Wavelets, pp. 77–88. American Mathematical Society, Providence (1993)CrossRefGoogle Scholar
  11. 11.
    Wilson, M.: The intrinsic square function. Revista Matemática Iberoamericana 23, 771–791 (2007)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Wilson, M.: Weighted Littlewood–Paley Theory and Exponential-Square Integrability. Springer, New York (2007)Google Scholar
  13. 13.
    Wilson, M.: Stability of wavelet-like expansions under chromatic aberration. J. Math. Anal. Appl. 353, 172–177 (2009)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Wilson, M.: Invariance of almost-orthogonal systems between weighted spaces: the non-compact support case. Indiana Univ. Math. J. 64, 275–293 (2015)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Wilson, M.: Invariance and stability of almost-orthogonal systems. Trans. Am. Math. Soc. 368, 2515–2546 (2016)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Wilson, M.: The necessity of \(A_\infty \) for translation and scale invariant almost-orthogonality. In: Harmonic Analysis, Partial Differential Equations, Banach Spaces, and Operator Theory (Volume 2): Celebrating Cora Sadosky’s Life. AWM-Springer, New York pp. 435–460 (2017)Google Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of VermontBurlingtonUSA

Personalised recommendations